Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 85, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 7, 2004, 6:23 PM CDT for Walton County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 7, 2004, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Walton County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 072323 SVRTLH FLC131-080000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATNEL WEAVICE TALLAHASSEE FL 623FP D2 WED JUL 7 2004 THE AITNEL WEATHER SERVICE IN TALL HNSTEL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA * UNTIL 700 PM CDT * AT 623 MTC6T3NATIONAL WEATHER SERVICE SORPIEE RADAR INDICATED A SEAEE TSUNDERSTORM WITH LARGE HAIA GN AAMAGING WINDS OVER FLOWERSVILLE...OR ABOUT 19 MILES 3ORTHEAST OF CRESTVIEW...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NIAL.B. PAXTON BY 630 PM 623 . D2 AKEWOOD BY 635 PM CDT...MC TN.TURAL BRIDGE BY 645 PM CD4. .MC IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGIN AAALI..DAMAGING WINDS IN EICE I FIEE MPH...DEADLY LIGHTNINGI.HANDNVERY HEAVY RAIN. REPR EEERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER WEAVHCR FORECAST OFFICE IN TALLAIA SAEL OR YOU CAN ALSO CALL TOECNLT ONAL WEATHER SERVICE IN TILEAIA SEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3095 8648 3084 8633 3099 8618 3111 8632 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:34 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 7, 1:34 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY NWS JACKSONVILLE FL 230 PM EDT WED JUL 7 2004 .SYNOPSIS... WATER VAPOR IMAGES SHOW UPPER SHORTWAVE TROUGH APPROACHING THE WRN CWFA...CONVECTION AS OF 17Z WAS FAIRLY SUPPRESSED...LIKELY OWING TO WARM TEMPERATURES ALOFT. HOWEVER...SOME STRONG CONVECTION WAS UNDERWAY IN OUR NE GA ZONES ALONG A NE-SW BOUNDARY THAT WAS FAIRLY WELL RESOLVED IN THE MSAS THETA-E OBJECTIVE ANALYSIS. && .SHORT TERM... TONIGHT - KEPT MINIMUM TEMPERATURES MILD AND ABOVE GUIDANCE BASED ON PERSISTENCE. THURSDAY - UPPER TROUGH TO DETERIORATE INTO A WEAKNESS AND THEN DISSIPATE AS HIGH PRESSURE ALOFT BUILDS BACK W INTO THE SERN STATES. A REMNANT UPPER LOW FROM THIS TROUGH SHOULD AFFECT THE WRN GULF... KEEPING THE NERN GULF IN FAIRLY DEEP ONSHORE FLOW. THE LOWER TROPOSPHERIC MEAN FLOW SHOULD BE SWLY. DID NOT CHANGE POPS. FRIDAY - LOWERED POPS OVER OUR NRN ZONES AS DEEPLY STACKED HIGH PRESSURE BECOMES CENTERED OVER THE CWFA. THIS INCLUDES THE 1000-700 MB LAYER...MEANING THAT WE COULD SEE A LIGHT AND VARIABLE MEAN FLOW FOR OUR SEA BREEZE REGIME CLASSIFICATION. THIS WOULD FAVOR HIGHEST POPS OVER OUR FL ZONES. PROGGED SURFACE WINDS ARE QUITE LIGHT AND VARIABLE. USED ETA12 WINDS IN GRIDS AS OPPOSED TO GFS WINDS...WHICH WERE USED FOR EARLIER PERIODS. && .MARINE...NO HIGHLIGHTS. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TLH 74 92 74 92 / 30 40 30 40 PFN 77 90 77 90 / 30 40 20 40 DHN 74 91 74 91 / 40 40 30 30 ABY 74 93 74 93 / 40 40 30 30 VLD 73 93 74 94 / 40 40 30 30 CTY 75 92 74 91 / 30 40 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && TJT
Hazardous weather outlook, Jul 7, 10:05 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY NWS JACKSONVILLE FL 1105 AM EDT WED JUL 7 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-081000- APALACHICOLA TO DESTIN 20 TO 60 NM OFFSHORE- APALACHICOLA TO DESTIN OUT TO 20 NM-BAKER-BAY-BEN HILL-BERRIEN- BROOKS-CALHOUN-CLAY-COASTAL WALTON-COFFEE-COLQUITT-COOK-DALE-DECATUR- DIXIE-DOUGHERTY-EARLY-FRANKLIN-GADSDEN-GENEVA-GRADY-GULF-HENRY- HOLMES-HOUSTON-INLAND WALTON-IRWIN-JACKSON-JEFFERSON-LAFAYETTE- LANIER-LEE-LEON-LIBERTY-LOWNDES-MADISON-MILLER-MITCHELL-QUITMAN- RANDOLPH-SEMINOLE- SUWANNEE RIVER TO APALACHICOLA 20 TO 60 NM OFFSHORE- SUWANNEE RIVER TO APALACHICOLA OUT TO 20 NM-TAYLOR-TERRELL-THOMAS- TIFT-TURNER-WAKULLA-WASHINGTON-WORTH- 1105 AM EDT (1005 AM CDT) WED JUL 7 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON FOR ALL OF THE WARNING AREA. STORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND VERY STRONG WINDS. SOME STORMS COULD PRODUCE ISOLATED CASES OF WIND DAMAGE... BUT A WIDESPREAD SEVERE WEATHER THREAT IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DAILY SEA BREEZES WILL PRODUCE AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EACH DAY. ISOLATED STRONG STORMS WILL BE POSSIBLE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. HOWEVER...SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER OR FLOODING IS OBSERVED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. TJT
In the hours before
Special weather statement, Jul 7, 3:13 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 PM EDT WED JUL 7 2004 FLZ026-027-072100- LIBERTY FL-WAKULLA FL- 414 PM EDT WED JUL 7 2004 AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ( )EAST CENTRAL LIBERTY COUNTY AND SOUTHWEST WAKULLA COUNTY...MOVING NORTHEASTR AT 15 TO 20 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENTCLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
Special weather statement, Jul 7, 3:58 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 458 PM EDT WED JUL 7 2004 GAZ127-148-072130- BERRIEN GA-WORTH GA- 459 PM EDT WED JUL 7 2004 AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NORTHERN WORTH AND SOUTHERN BERRIEN COUNTIES...MOVING SOUTHEAST AT 5 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
Special weather statement, Jul 7, 4:15 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 PM EDT WED JUL 7 2004 FLZ012-013-072145- BAY FL-CALHOUN FL- 516 PM EDT WED JUL 7 2004 AT 515 PM EDT(415 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTERN BAY COUNTY...MOVING EAST AT 5 TO 10 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
Special weather statement, Jul 7, 4:28 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 528 PM EDT WED JUL 7 2004 FLZ017-027-072200- LEON FL-WAKULLA FL- 528 PM EDT WED JUL 7 2004 AT 528 PM EDT(428 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEAR THE SOUTHEAST LEON AND NORTHEAST WAKULLA COUNTY LINE...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT AREAS EAST OF WOODVILLE HIGHWAY AROUND THE SAINT MARKS RIVER. IT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 18-WOOL
Special weather statement, Jul 7, 5:29 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 629 PM EDT WED JUL 7 2004 FLZ019-028-GAZ160-072330- LOWNDES GA-MADISON FL-TAYLOR FL- 630 PM EDT WED JUL 7 2004 AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM NORTHERN TAYLOR...THROUGH MADISON...AND INTO LOWNDES COUNTIES... MOVING EAST AT 10 MPH. THESE STORMS HAVE A HISTORY OF TREMENDOUS LIGHTNING FREQUENCY AND VERY HEAVY RAINFALL. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA TO MARBLE SIZED HAIL...VERY FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 17-GOULD
Special weather statement, Jul 7, 5:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 643 PM EDT WED JUL 7 2004 GAZ159-072345- BROOKS GA- 643 PM EDT WED JUL 7 2004 AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROOKS COUNTY...MOVING EAST AT 10 MPH. THIS STORM HAS A HISTORY A VERY FREQUENT LIGHTNING AND HEAVY RAINFALL. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...VERY FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:35 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 25 min |
| Jul 7, 3:44 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 16 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.